Texas, 2021Heavy Rain in Texas, July 6 to 8, 2021
July 6 to 8, 2021 · NWS CRP · 6 events in 6 counties and zones
A multi-day heavy rain event occurred over the Coastal Bend to the Victoria Crossroads from July 6th through 9th. The total rain amounts ranged from 10 to 15 inches from Nueces County north through the Victoria Crossroads with amounts from 15 to 18 inches over portions of Refugio, Aransas, and Calhoun Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $56 million
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A multi-day heavy rain event occurred over the Coastal Bend to the Victoria Crossroads from July 6th through 9th. The total rain amounts ranged from 10 to 15 inches from Nueces County north through the Victoria Crossroads with amounts from 15 to 18 inches over portions of Refugio, Aransas, and Calhoun Counties. The heavy rainfall caused damage to the sorghum and cotton crops across this region. Multi-million dollar losses occurred over the Coastal Bend and Victoria Crossroads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 6, 5:44 AM CST, 16 minutes earlier.
Area forecast discussion, Jul 6, 5:44 AM CST, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
644 AM CDT Tue Jul 6 2021
.AVIATION...12Z TAFs
Unsettled weather will persist through the period for area TAF
sites. Showers with embedded thunderstorms continue to move east
out of the Brush Country and develop over the coastal plains.
Low level convergence axis has set up along the coast at this
time with very high moisture in place. The convection will expand
across the coastal plains through the morning hours into early
this afternoon with storms continuing over the Brush Country as
well. MVFR vsbys/ceilings will be prevalent within the showers and
storms but IFR vsbys will occur with the heavy rain. May see a
brief decrease in coverage of activity in the late afternoon into
early evening. Convection will redevelop over the coastal plains
from late this evening into the overnight hours. MVFR ceilings
and vsbys will be prevalent within convection tonight with IFR
vsbys and ceilings possible within the stronger storms.
&&
.PREV DISCUSSION... /Issued 428 AM CDT Tue Jul 6 2021/
SHORT TERM (Today through Wednesday)...
Mesoscale convective complex moved south along the Rio Grande
overnight with a remnant mesoscale convective vortex (MCV) located
to the southwest of Laredo. Observations and MSAS analysis showed
a weak surface low over Duval County with a weak outflow boundary
across the northern counties south of a COT-VCT line. Low level
speed convergence was also located along the coast. Convection has
increased over the coastal plains in the past couple of hours.
The MCV is expected to drift only slowly southeast to southwest
of Falcon Lake this afternoon. A surface trough is expected to
remain over the coastal plains to provide a low level focus for
convective development this morning. Deep moisture will be in
place with precipitable water values up to 2.4 inches. Storms will
be efficient rain producers with rainfall rates up to 3 inches per
hour possible. Storms will show a slight decrease in areal
coverage from late afternoon to early evening. But low level
convergence along the coast will lead to redevelopment especially
overnight tonight.
With spotty heavy rain amounts occurring over the coastal plains
yesterday and again early this morning, flash flood guidance is a
little lower over the coastal plain compared to the Brush Country.
WPC has the entire forecast area under slight risk for excessive
rainfall. Even though locally heavy rainfall could occur out
west, think the better chance for coverage of higher rain amounts
will be mainly along and east of Highway 281. Issued a Flash Flood
Watch for this area today through tonight.
The mid level trough axis will remain over the coastal plains on
Wednesday along with the high moisture levels. Will continue to
show categorical PoPs for Wednesday but will let later shifts
determine if Flash Flood Watch needs to be extended. WPC excessive
rainfall outlook has slight risk over the coastal plains again for
Wednesday.
LONG TERM (Wednesday Night through Monday)...
Did not deviate much from the previous forecast as models continue
to show significant moisture maintaining a grip over South Texas
through the long-term period. PWAT values will range from 2.0-2.5"
through the end of the work week, and will drop to near 2.0" this
weekend into early next week. Latest model guidance keeps mid-upper
level low pressure across South Texas through the end of the week
with ridging beginning to build into the area as we head into the
weekend. All that said, expect the pattern of wet weather continue
through the end of the week with scattered to numerous showers and
thunderstorms expected. Showers and thunderstorms will become
scattered in coverage over the weekend as the ridge builds into the
area from the east.
Heavy rainfall and localized flash flooding remains possible this
week with PWAT values at or above the 99th percentile, CAPE less
than 1500 J/kg, and cloud layer mean wind less than 15 knots. WPC
has the majority of South Texas in a slight risk for excessive
rainfall on Thursday. Greatest coverage of rainfall will be over the
Coastal Waters, Coastal Bend, and Victoria Crossroads.
A nearby mid-level disturbance and PWAT values near 2.0" will keep
rain in the forecast through the weekend and the rest of the long-
term period. As mentioned earlier, however, high pressure from the
Gulf will begin to push west into the region this weekend, leading
to a decrease in PoPs across South Texas. With the ridge in place,
showers and storms would likely be diurnally driven.
Tropical Storm Elsa may increase wave heights to near 7 feet and
swell periods to 6-8 seconds Thursday into Saturday. This increase
in swells with P-ETSS guidance indicating tide levels near 1.5 ft
above MSL, could cause waters to reach the dunes as well as an
increase in rip currents. High temperatures will remain below
normal, ranging from the mid to upper 80s through Friday before
gradually warming through the weekend. Lows remain in the mid to
upper 70s.
MARINE...
Numerous showers and thunderstorms will continue over the coastal
waters this morning into this afternoon then diminish in coverage
this evening. Showers and thunderstorms will become numerous again
late tonight into Wednesday morning. A weak to moderate onshore
flow will persist today through Wednesday.
Weak to moderate onshore flow will continue through Thursday before
strengthening to moderate Thursday night through the weekend. Swells
from Tropical Storm Elsa will likely move into the region and
increase wave heights Thursday through Saturday. This may lead to
periods of Small Craft Advisory conditions at times, particularly
over the offshore waters. Showers and thunderstorms will be possible
each day this week, with isolated to scattered showers and
thunderstorms possible this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 75 83 74 83 / 90 90 90 70 80
Victoria 83 74 82 73 84 / 80 70 80 50 80
Laredo 88 75 83 74 85 / 80 70 80 60 70
Alice 85 74 82 73 84 / 90 80 90 60 80
Rockport 84 77 85 76 86 / 90 90 90 70 80
Cotulla 87 74 85 74 87 / 80 60 80 50 70
Kingsville 86 74 81 73 83 / 90 80 90 70 80
Navy Corpus 85 77 83 78 85 / 90 90 90 70 80
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday morning For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Jul 6, 3:37 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
437 AM CDT Tue Jul 6 2021
TXZ229>234-239>247-342>347-442-443-447-071100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
437 AM CDT Tue Jul 6 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Flash Flood Watch is in effect for the Coastal Bend and the
Victoria Crossroads today and tonight.
Numerous showers and thunderstorms will affect south Texas today
and tonight. Heavy rainfall could produce localized flooding at
times.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Numerous showers and thunderstorms are expected daily Wednesday
through Thursday. Heavy rainfall could lead to localized flooding
at times Wednesday through Thursday. Scattered thunderstorms will
be possible Friday into the weekend.
A higher risk of rip currents along with minor coastal flooding will
be possible Wednesday through Friday in response to Tropical Storm
Elsa.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-071100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
437 AM CDT Tue Jul 6 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Numerous showers and thunderstorms are expected over the Gulf
waters today and tonight. Some of the storms could produce gusty
winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Numerous showers and thunderstorms are expected daily Tuesday
through Thursday. Some storms could produce gusty winds. Scattered
thunderstorms will be possible Friday becoming isolated for the
weekend.
Increased swells from Tropical Storm Elsa may lead to Small Craft
Advisory Conditions Thursday and Friday.
TMT/HAA
Heavy Rain, Calhoun
- When
- July 6, 6:00 AM CST to July 8, 9:00 PM CST
- Where
- Calhoun County, 3.27 mi ENE of Green Lake to 2.67 mi WSW of Port Lavaca
- Crop damage
- $5.1 million
- Reported by
- State Official
- Coordinates
- 28.542, -96.798
Damage estimates due to sorghum and cotton losses in the county were at 3.64 million dollars and 1.50 million dollars respectively across the county due to heavy rainfall. A 55 percent loss occurred with the sorghum crop and 20 percent loss with the cotton crop.
Heavy Rain, Refugio
- When
- July 6, 6:00 AM CST to July 8, 9:00 PM CST
- Where
- Refugio County, 6.55 mi SW of Austwell to 1.07 mi NE of Austwell
- Crop damage
- $7.0 million
- Reported by
- State Official
- Coordinates
- 28.320, -96.953
Damage estimates due to sorghum losses in the county were at 7.011 million dollars across the county due to heavy rainfall. A 40 percent loss occurred with the sorghum crop.
Heavy Rain, San Patricio
- When
- July 6, 6:00 AM CST to July 8, 9:00 PM CST
- Where
- San Patricio County, 0.84 mi SW of Midway to 6.8 mi WNW of St Paul
- Crop damage
- $33 million
- Reported by
- State Official
- Coordinates
- 27.940, -97.358
Damage estimates due to sorghum losses in the county were at 32.449 million dollars across the county due to heavy rainfall. A 35 percent loss occurred with the sorghum crop.
Heavy Rain, Goliad
- When
- July 6, 6:00 AM CST to July 8, 9:00 PM CST
- Where
- Goliad County, 5.03 mi E of Angel City to 1.76 mi SSW of Weser
- Crop damage
- $835,000
- Reported by
- State Official
- Coordinates
- 28.708, -97.468
Damage estimates due to sorghum losses in the county were at 835 thousand dollars across the county due to heavy rainfall. A 40 percent loss occurred across the county.
Heavy Rain, Aransas
- When
- July 6, 6:00 AM CST to July 8, 9:00 PM CST
- Where
- Aransas County, 3.74 mi NNW of Holiday Beach to 7.35 mi N of Holiday Beach
- Crop damage
- $97,000
- Reported by
- State Official
- Coordinates
- 28.221, -97.020
Damage estimates due to sorghum losses in the county were at 96 thousand dollars across the county due to heavy rainfall. A 35 percent loss occurred across the county.
Heavy Rain, Victoria
- When
- July 6, 6:00 AM CST to July 8, 9:00 PM CST
- Where
- Victoria County, (Vct)victoria Rgnl A to 2.3 mi NNW of Bloomington
- Crop damage
- $10 million
- Reported by
- State Official
- Coordinates
- 28.850, -96.920
Damage estimates due to sorghum, cotton, and corn losses in the county were around 10 million dollars across the county due to heavy rainfall. A 40 percent loss occurred with the sorghum crop, a 30 percent loss with the cotton crop, and 20 percent with the corn crop.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 6 to 11, 202149 deaths · 23 events
- Heat in Arizona, July 6, 20214 deaths · 2 events
- Drought in Minnesota, July 6 to 31, 2021$12 million · 3 events
- Flash Flooding and Hail in New Mexico, July 6 to 7, 2021$2.4 million · 1 in hail · 11 events
- Damaging Winds in New York, July 6, 2021$243,000 · 52 kt wind · 58 events
- Tropical Storm and Storm Surge in Florida, July 6 to 9, 2021$245,000 · 38 events
- Damaging Winds in Wisconsin, July 6, 2021$391,000 · 52 kt wind · 8 events
- Damaging Winds and Lightning Strike in New Jersey, July 6, 2021$149,000 · 52 kt wind · 24 events
- Flash Flooding in Texas, July 6, 2021$285,000 · 7 events
- Flash Flooding and Flood in Mississippi, July 6, 2021$138,000 · 7 events
- Flash Flooding and Flood in Texas, July 6, 2021$110,000 · 6 events
- Damaging Winds in New York, July 6, 2021$29,000 · 61 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977104, 978185, 978186, 978187, 978188, 978189.